MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 PIN REV DOME DRILL 35MM; DRILLS

DEPUY IRELAND - 9616671 PIN REV DOME DRILL 35MM; DRILLS
Catalog Number 227435800
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that patient underwent total hip replacement on (b)(6) 2025.The drill bit broke off in the patient while drilling a hole for screws.A fragment was left in the left side of the pelvis, superior to the cup.Surgeon deemed it unretrievable without risk far greater than leaving it in for now.Procedure was completed with a thirty minute delay.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: according to the information received, "drill bit broke off in patient while drilling hole for screws." the product was not returned to j&j medtech orthopaedics; however, photos were provided for review.The radiographic investigation revealed that a fragment of what appears to be the tip of the drill is logged in the patient's bone, near the femoral head.Therefore, embedded condition can be confirmed.The broken condition could be consistent with multiple uses under extreme eccentric loading resulting in premature bending or failure of the drill bit, however, because the fragment was not returned, a proper investigation into the potential cause of the fracture is not possible with the photographic evidence provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pin rev dome drill 35mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
PIN REV DOME DRILL 35MM
Common Device Name
DRILLS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22149524
Report Number1818910-2025-09086
Device Sequence Number12848980
Product Code HTW
UDI-Device Identifier10603295109181
UDI-Public(01)10603295109181
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227435800
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale
Patient Weight64 KG